Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 275, NWS Indianapolis, IN

July 17, 2015Montgomery County, Parke County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jul 17, 2015, 10:32 PM EDT for Montgomery County, Parke County, Indiana. It took effect at Jul 17, 2015, 11:30 PM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jul 17, 2015, 10:32 PM EDT (02:32 UTC)
In effect from
Jul 17, 2015, 11:30 PM EDT
Expired
Jul 19, 2015, 11:30 AM EDT
In force
36 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Montgomery County, IN, Parke County, IN

The radar

The Indianapolis radar (KIND), 69 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sugar Creek (IN) at Crawfordsville (CRWI3). The gauge peaked at 8.40 ft at Jul 18, 2015, 4:00 AM EDT.

actionminormoderate5101507/1807/1907/20
Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03339500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 17, 10:22 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 17, 10:22 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1022 PM EDT FRI JUL 17 2015

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 335 PM EDT FRI JUL 17 2015

AN UPPER LEVEL WEATHER DISTURBANCE WILL PRODUCE A FEW THUNDERSTORMS THIS EVENING.
OTHERWISE...A BUILDING UPPER RIDGE OVER THE SOUTHERN U.S. WILL BRING HOTTER CONDITIONS
SATURDAY AND SUNDAY. A FEW STORMS MAY DEVELOP OVER NORTHERN SECTIONS SUNDAY AND BECOME
MORE NUMEROUS SUNDAY NIGHT AS A COLD FRONT MOVES SOUTH INTO OUR REGION.  THIS FRONT WILL
TEMPORARILY STALL NEAR THE OHIO RIVER MONDAY AND THEN MOVE ON TO THE SOUTHEAST LATE TUESDAYS.
ANOTHER WEAK COLD FRONT WILL MOVE OUR WAY LATE NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 335 PM EDT FRI JUL 17 2015

AREA OF THUNDERSTORMS HAVE DEVELOPED NORTH OF INTERSTATE 70 JUST NORTH OF INDY TO
NEAR LAFAYETTE WITH ANOTHER AREA OVER RANDOLPH COUNTY.  LAPS SHOWS CAPES OF 3,500 J/KG
ACROSS OUR NORTHERN SECTIONS.  SCATTERED STORMS WILL BE THE RULE EARLY THIS EVENING
WITH ALL OF THIS DYING OFF BY MIDNIGHT WITH LOSS OF DAYTIME HEATING AND A BUILDING
UPPER UPPER RIDGE.

MODELS INDICATE SOME CLEARING LATER TONIGHT. BUT THERE SHOULD BE SOME WIND AS WELL
OVERNIGHT WHICH SHOULD KEEP LOWS IN THE LOWER TO MIDDLE 70S.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
ISSUED AT 335 PM EDT FRI JUL 17 2015

A BUILDING UPPER RIDGE OVER THE SOUTHERN U.S. WILL BRING SOME OF THE HOTTEST
TEMPERATURES SO FAR THIS SEASON AS 850 MB TEMPERATURES RISE TO +22 TO +24 CELSIUS.
WENT NEAR TO SLIGHTLY BELOW ON A MOS BLEND ON TEMPERATURES SATURDAY DUE TO A WET GROUND...
BUT STILL WITH HIGHS IN THE LOWER 90S OVER NORTHERN SECTIONS AND MIDDLE 90S ACROSS
THE SOUTHWEST.  HEAT INDEX VALUES WILL RANGE FROM THE LOWER 100'S OVER NORTHEAST
SECTIONS TO ALMOST 110 AT VINCENNES.  NORTHEAST SECTIONS MAY BE A LITTLE SHORT OF
ADVISORY CONDITIONS...BUT WENT WITH A HEAT ADVISORY ALL AREAS.

HEAT ADVISORY CONDITIONS MAY BE NEEDED AGAIN SUNDAY FOR PORTIONS OF OUR SOUTH AND SOUTHWEST.

SOUNDINGS INDICATE A STRONGER CAP SATURDAY AS 700 MB TEMPERATURES RISE TO +10 TO +12 CELSIUS.
WOULD NOT RULE OUT AN ISOLATED STORM SATURDAY ESPECIALLY SOUTHEAST WHERE CAP IS WEAKER...
BUT CHANCES ARE TOO LOW TO MENTION.  WILL BEGIN THUNDERSTORM CHANCES NORTH SATURDAY NIGHT
AND ALL AREAS SUNDAY AS A COLD FRONT PUSHES INTO OUR REGION.  SUNDAY APPEARS QUITE STORMY
NORTH BY SUNDAY AFTERNOON AND ELSEWHERE SUNDAY NIGHT.  COULD BE A FEW STORMS MONDAY
CENTRAL AND SOUTH AS WEAK FRONT STALLS NEAR THE OHIO RIVER.  TEMPERATURES BY MONDAY
SHOULD BE BACK TO NEAR SEASONAL NORMS AS SLIGHTLY COOLER AIR PUSHES IN.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ISSUED 335 PM EDT FRI JUL 17 2015

A RIDGE ALOFT WILL ONCE AGAIN RETROGRADE BACK INTO THE HIGH PLAINS BY EARLY
NEXT WORK WEEK. THUS...COOLER NORTHWEST FLOW WILL RESUME OVER THE AREA.
TEMPERATURES WILL MODERATE BACK TO NORMAL AFTER A FRONTAL PASSAGE LATE THIS
WEEKEND. AND ACTUALLY HIGHS ON MONDAY THROUGH POSSIBLY MID WEEK MAY FALL JUST
SLIGHTLY BELOW NORMAL...AVERAGING IN THE LOW TO MID 80S FOR MOST LOCATIONS
ACROSS CENTRAL INDIANA. NOT TO MENTION DEW POINTS IN THE 60S WILL ALLOW FOR
LESS HUMID CONDITIONS. AFTER SOME WEAK CHANCES OF SHOWERS AND THUNDERSTORMS
LINGERING ON MONDAY NIGHT...A LONG STRETCH OF DRY WEATHER WILL PREVAIL THROUGH
AT LEAST MIDWEEK...THEN A SHORTWAVE IS PROJECTED TO MOVE ALONG A BOUNDARY WHICH
INITIALLY STALLS JUST NORTH OF THE TENNESSEE VALLEY.

THEN THE RIDGE WILL BEGIN TO SLIDE EAST OVER THE REGION AND RETURN FLOW WILL
COMMENCE ACROSS THE AREA...AND CONDITIONS WILL WARM BACK UP AND BECOME MORE HUMID.
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE BEGINNING THURSDAY
NIGHT THROUGH THE END OF THE NEXT WORK WEEK...HOWEVER NOT ANY HIGHER
THAN 20 TO 30 PERCENT POPS BASED ON LIMITED MOISTURE...LACK OF A
DECENT FORCING MECHANISM...AND EXPECTED COVERAGE.

&&

.AVIATION /DISCUSSION FOR THE 180300Z KIND TAF UPDATE/...
ISSUED AT 1022 PM EDT FRI JUL 17 2015

CONVECTION IN THE PROCESS OF DYING OUT ACROSS THE AREA. SMALL CONVECTIVE
CLUSTER DROPPING SOUTHEAST THROUGH WEST CENTRAL INDIANA SHOULD PASS TO THE WEST
OF THE KIND TERMINAL.

PREVIOUS DISCUSSION FOLLOWS.

SCATTERED CONVECTIVE CLUSTERS ONGOING OVER PARTS OF THE AREA...MAINLY
IMPACTING THE KLAF/KIND TERMINALS SO FAR. STORMS APPEARS TO BE AIDED BY AN
OUTFLOW BOUNDARY CURVING FROM NORTHEAST ILLINOIS INTO SOUTHEAST
INDIANA...AND A RIBBON OF ENHANCED 850MB FLOW AROUND 25 KTS.

SHORT TERM MODEL DATA SUGGEST THE AREA OF ENHANCED 850MB FLOW WILL SAG SOUTH
AND WEAKEN LATER THIS EVENING...SO EXPECTED THE CONVECTIVE THREAT TO DIMINISH
BY 180300Z-180400Z FROM NORTH TO SOUTH. BRIEF IFR VISIBILITY RESTRICTIONS
AND GUSTY/SHIFTING WINDS IN AND NEAR CONVECTION CB BASES AROUND 025.

EXPECTING SOME FOG TO DEVELOP DURING THE PRE DAWN HOURS OF SATURDAY GIVEN THE
HUMID AIR MASS AND LIGHT WINDS. LOW CONFIDENCE IN IFR VISIBILITY RESTRICTIONS
AT THIS TIME GIVEN QUESTIONS REVOLVING AROUND HOW MUCH CURRENT CONVECTION WILL
KEEP THE AIR MASS MIXED UP. WILL KEEP VISIBILITY RESTRICTIONS ABOVE IFR FOR NOW.

OUTSIDE OF COVECTIVE AREAS...SURFACE WINDS 210-230 DEGREES AT 8-11 KTS THIS
EVENING DIMINISHING TO 6 KTS OR LESS BY LATE EVENING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR INZ021-028>031-035>049-051>057-
060>065-067>072.
&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...SMF
AVIATION...JAS
Hazardous weather outlook, Jul 17, 6:23 AM EDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS
623 AM EDT FRI JUL 17 2015

INZ021-028>031-035>049-051>057-060>065-067>072-181030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
623 AM EDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THIS EVENING.
CONDITIONS WILL BE HOT THIS AFTERNOON.

HAZARDS: LIGHTNING. BRIEF HEAVY RAINFALL. GUSTY WINDS. SMALL HAIL.
HEAT INDEX VALUES APPROACHING OR EXCEEDING 100 DEGREES.

TIMING: THROUGH THE DAY BUT ESPECIALLY THIS AFTERNOON AND EVENING.

DISCUSSION: A HOT AND HUMID AIRMASS WILL CONTRIBUTE TO
THUNDERSTORM CHANCES TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY. THERE
IS A CHANCE THAT A FEW OF THE STORMS SUNDAY OR MONDAY COULD BE
STRONG TO SEVERE. HEAT INDICES COULD APPROACH OR EXCEED 100 FOR
PARTS OF CENTRAL INDIANA FROM FRIDAY THROUGH SUNDAY.

DISCUSSION: AN ACTIVE PATTERN WILL KEEP THUNDERSTORM CHANCES IN
THE FORECAST THROUGH TUESDAY. EARLY INDICATIONS ARE THAT THERE MAY
BE SOME POTENTIAL FOR A FEW STRONG TO SEVERE STORMS SUNDAY AND
MONDAY. SOUTHERLY FLOW WILL BRING HIGH HEAT INDICES FOR THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jul 17, 9:15 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
915 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     LETTS                   39.23N  85.56W
07/17/2015                   DECATUR            IN   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN ALONG ROUTE 3. TIME ESTIMATED.

&&

JP
Local storm report, Jul 17, 9:16 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
916 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HEAVY RAIN       JAMESTOWN               39.93N  86.63W
07/17/2015  E1.24 INCH       BOONE              IN   PUBLIC

            ESTIMATED RAINFALL BETWEEN 1.00 AND 1.24 INCHES
            REPORTED.

&&

BHH
Local storm report, Jul 17, 9:19 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
919 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     BROWNSBURG              39.84N  86.39W
07/17/2015                   HENDRICKS          IN   PUBLIC

            ONE LARGE TREE DOWN BLOCKING WOODSTOCK DRIVE. NUMEROUS
            OTHER TREES SNAPPED IN HALF AS WELL AS UPROOTED
            THROUGHOUT BROWNSBURG.

&&

BHH
Local storm report, Jul 17, 9:23 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
923 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             TERRE HAUTE             39.47N  87.38W
07/17/2015  E0.50 INCH       VIGO               IN   PUBLIC

&&

BHH
Local storm report, Jul 17, 9:45 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
945 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLOOD            5 WSW GREENWOOD         39.59N  86.20W
07/17/2015                   JOHNSON            IN   TRAINED SPOTTER

            NEIGHBORS REPORTED TO CALLER PADDOCK ROAD AT OLD SMITH
            VALLEY ROAD...AND MORGANTOWN ROAD AT OLD SMITH VALLEY
            ROAD ARE FLOODED AND NOT PASSABLE. RAINFALL OF 2.75
            INCHES FELL FROM 630 PM EDT TO 830 PM EDT.

0915 PM     HEAVY RAIN       5 WSW GREENWOOD         39.59N  86.20W
07/17/2015  M2.75 INCH       JOHNSON            IN   TRAINED SPOTTER

            NEIGHBORS REPORTED TO CALLER PADDOCK ROAD AT OLD SMITH
            VALLEY ROAD...AND MORGANTOWN ROAD AT OLD SMITH VALLEY
            ROAD ARE FLOODED AND NOT PASSABLE. RAINFALL OF 2.75
            INCHES FELL FROM 630 PM EDT TO 830 PM EDT.

&&

BHH
Local storm report, Jul 17, 9:54 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
954 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     FLOOD            NORTH VERNON            39.01N  85.63W
07/17/2015                   JENNINGS           IN   BROADCAST MEDIA

            HIGHWAY 50 IS FLOODED BUT TRAFFIC IS ABLE TO GET
            THROUGH.

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:15 PM EDTFlash Flood WarningINDBartholomew, Decatur, Jennings3 hr
Jul 17, 8:51 PM EDTFlash Flood WarningINDBoone, Clay, Clinton, Fountain, Hamilton, Hendricks and 8 more4 hr
Jul 17, 9:37 PM EDTFlash Flood WarningINDBartholomew, Brown, Jackson, Jennings, Monroe4 hr
Jul 17, 10:32 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen57 hr
Jul 17, 10:32 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen56 hr
Jul 17, 11:14 PM EDTAreal Flood WarningINDBartholomew, Decatur, Jennings9 hr
Jul 18, 12:43 AM EDTAreal Flood WarningINDBoone, Clinton, Hendricks, Johnson, Marion, Montgomery and 4 more9 hr
Jul 18, 12:49 AM EDTFlash Flood WarningINDParke16 hr
Jul 18, 1:27 AM EDTAreal Flood WarningINDBartholomew, Brown, Jackson, Jennings, Lawrence, Monroe9 hr
Jul 18, 5:06 AM EDTRiver Flood WarningINDHendricks, Morgan7 days
Jul 18, 5:06 AM EDTRiver Flood WarningINDJackson, Jennings, Washington19 hr
Jul 18, 5:06 AM EDTRiver Flood WarningINDPutnam7 days
Jul 18, 5:06 AM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby39 hr
Jul 18, 5:06 AM EDTRiver Flood WarningINDJohnson7 days
Jul 18, 11:13 AM EDTRiver Flood WarningINDPutnam24 hr
Jul 18, 11:13 AM EDTRiver Flood WarningINDClay, Greene33 hr
Jul 18, 4:37 PM EDTFlash Flood WatchINDParke27 hr
Jul 18, 4:38 PM EDTRiver Flood WarningINDJohnson7 days
Jul 18, 6:42 PM EDTSpecial Weather StatementINDHancock33 min
Jul 18, 7:43 PM EDTSpecial Weather StatementINDHancock32 min
Jul 18, 7:49 PM EDTSpecial Weather StatementINDDelaware26 min

Nearby

River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.